Alert archive / Texas / Small Craft Advisories in 2012
Small Craft Advisory 2, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this small craft advisory at Jan 2, 2012, 4:09 AM CST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2012, 4:09 AM CST (10:09 UTC)
- Expired
- Jan 2, 2012, 9:00 AM CST
- In force
- 5 hr
- Issued by
- NWS Houston/Galveston, TX
The text
As transmitted, in the capitals the NWS used until 2016.
009 WHUS74 KHGX 021009 MWWHGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 409 AM CST MON JAN 2 2012 ...SMALL CRAFT ADVISORY IN EFFECT... .MODERATE OFFSHORE WINDS WILL PERSIST THROUGH THE MORNING HOURS. GMZ350-355-021500- /O.EXP.KHGX.SC.Y.0001.000000T0000Z-120102T1000Z/ /O.NEW.KHGX.SC.Y.0002.120102T1009Z-120102T1500Z/ WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 409 AM CST MON JAN 2 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST THIS MORNING. * WINDS...NORTH WINDS 20 TO 25 KNOTS WITH HIGHER GUSTS. * SEAS...SEAS 4 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ370-375-021800- /O.EXT.KHGX.SC.Y.0001.000000T0000Z-120102T1800Z/ WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- 409 AM CST MON JAN 2 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY... * WINDS...NORTH WINDS 20 TO 25 KNOTS WITH HIGHER GUSTS. * SEAS...SEAS 6 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this small craft advisory went out at Jan 2, 3:49 AM CST, 20 minutes earlier.
Area forecast discussion, Jan 2, 3:49 AM CST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
349 AM CST MON JAN 2 2012
.DISCUSSION...
STRONG SURFACE HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE AREA THROUGH
TUESDAY MORNING RESULTING IN COLD MORNINGS AND COOL AFTERNOONS. WINDS
WILL COME DOWN THROUGH THE PERIOD AS THE PRESSURE GRADIENT WEAKENS...AND
THIS WILL HELP TO SET THE STAGE FOR A VERY COLD MONDAY NIGHT/TUESDAY
MORNING WHEN IDEAL RADIATIONAL COOLING ALLOWS LOW TEMPERATURES TO BOTTOM
OUT IN THE MID TO UPPER 20S ACROSS OUR FAR NORTHEAST AREAS (POTENTIALLY
6 TO 9 HOURS OF NEAR/BELOW FREEZING TEMPERATURES). MOST OTHER INLAND
LOCATIONS SHOULD SEE UPPER 20S/LOWER 30S LOWS (POTENTIALLY 3 TO 5 HOURS
OF NEAR/BELOW FREEZING TEMPERATURES). WARMER SPOTS WITH LOWS REMAINING
ABOVE FREEZING WILL LIKELY END UP BEING ALONG THE COAST...IN AND AROUND
THE BAYS...AND IN THE HOUSTON METRO AREA. A WARM UP BEGINS ON TUESDAY
AFTERNOON AS THE SURFACE HIGH MOVES OFF TO THE EAST AND AN ONSHORE FLOW
RETURNS TO THE AREA. OUR MODEL CHOICE BRINGS A DISTURBANCE THROUGH THE
AREA WEDNESDAY NIGHT THROUGH THURSDAY MORNING...BUT MOISTURE LEVELS
ARE EXPECTED TO BE TOO LOW FOR ANY SIGNIFICANT (AND STILL MUCH NEEDED)
RAIN DEVELOPMENT. WENT WITH A SLIGHTLY DRIER AND COOLER FORECAST FOR
THE END OF THE WEEK AND THE WEEKEND SINCE THE MODEL HAS TRENDED TOWARD
NO SIGNIFICANT MOISTURE INCREASES ACROSS OUR AREA BEFORE ANOTHER COLD
FRONT MOVES THROUGH THE AREA SOME TIME ON SUNDAY AFTERNOON/EVENING.
42
&&
.MARINE...
MODERATE OFFSHORE FLOW WILL WEAKEN THROUGH THE DAY WITH THIS
MORNING'S FLAGS TAPERING OFF TO NO FLAGS IN EFFECT BY SUNSET. LARGE
1045 MB WESTERN PLAINS-CENTERED HIGH TO DESCEND INTO TEXAS THROUGH
THE DAY...SHIFTING EAST TUESDAY. THE END RESULT WILL BE A 24 TO 36
HOUR WEAKENING (AND GRADUALLY VEERING) WIND BACK TO ONSHORE. A WEAK
BOUNDARY TIMED TO PASS ACROSS THE WATERS EARLY THURSDAY. IN THE
DOWNSTREAM WEDNESDAY...A DEVELOPING COASTAL TROUGH AND INCREASING
HUMIDITY. THIS MAY INDUCE PERIODS OF MID-WEEK FOG AND/OR LIGHT
PRECIPITATION. THE NEXT COLD FRONTAL BOUNDARY IS FORECAST TO HAVE
MORE OF A PUNCH...STRONG OFFSHORE FLOW TO CLOSE OUT NEXT WEEKEND. 31
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 59 29 59 42 64 / 0 0 0 10 10
HOUSTON (IAH) 62 33 60 44 66 / 0 0 0 10 10
GALVESTON (GLS) 61 40 57 51 66 / 0 0 0 10 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 9 AM CST THIS MORNING FOR THE
FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT
20 NM.
SMALL CRAFT SHOULD EXERCISE CAUTION FROM 9 AM THIS MORNING TO
NOON CST TODAY FOR THE FOLLOWING ZONES: WATERS FROM
FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS
FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL NOON CST TODAY FOR THE
FOLLOWING ZONES: MATAGORDA BAY.
SMALL CRAFT ADVISORY UNTIL NOON CST TODAY FOR THE FOLLOWING
ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO
60 NM.
SMALL CRAFT SHOULD EXERCISE CAUTION FROM NOON CST TODAY THROUGH
THIS AFTERNOON FOR THE FOLLOWING ZONES: WATERS FROM
FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM.
&&
DISCUSSION...42
AVIATION/MARINE...31Hazardous weather outlook, Jan 1, 5:15 AM CST, 22 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 515 AM CST SUN JAN 1 2012 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-021300- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 515 AM CST SUN JAN 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SEVERAL HOURS OF LOW TEMPERATURES IN THE UPPER 20S WILL BE POSSIBLE TUESDAY MORNING UNDER IDEAL RADIATIONAL COOLING CONDITIONS. NO BELOW FREEZING TEMPERATURES ARE EXPECTED FOR THE REMAINDER OF THE WEEK DUE TO A WARMER FLOW OFF THE GULF. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Small Craft Advisories in Texas, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.